Dr. Yu Xiangdong was removed from all his leadership roles at the Huangshi Central Hospital in Huangshi city, Hubei Province on April 1 after he wrote several social media posts in February, which were subsequently removed by internet censors.
“I posted lots of articles on social media to discuss treatment from academic angles,” Yu said in an interview with The Epoch Times. “Maybe my posts didn’t match with the [authorities’ official] tone,” Yu said.
Treatment at China’s HospitalsAs a doctor in the hard-hit region of Hubei, Yu said that he has treated many CCP virus patients since the outbreak began.
Yu emphasized that a medicine can only be used after repeated testing, such as in vitro experiments, animal experiments, clinical trials, and so on.
But so far, “I only saw one medicine that adheres to the philosophy of evidence-based medicine, which is Remdesivir,” Yu wrote.
Yu said Chinese hospitals were “abusing the use of antimicrobial drugs.”
“These aren’t candy. They are medicines. Every medicine has its toxicity impact,” he wrote.
Yu mentioned that Chinese hospitals also widely use Lopinavir/Ritonavir, a medicine used to treat HIV/AIDS, on COVID-19 patients.
“From clinical observations, we can see that Lopinavir/Ritonavir can cause diarrhea and severe liver damage. It’s unknown whether it can treat the coronavirus,” Yu wrote.
He then suggested: “Oxygen therapy, having good rest, taking enough nutrition, getting comfort and support, having informed knowledge, not abusing drugs, close monitoring, and quarantine—these are the kind of treatments modern medicine can provide to patients.”
Drug Side EffectsChinese media have recorded examples of some virus patients who had serious side effects after treatment.
Hu and Yi were infected more than two months ago, and were treated at an intensive care unit (ICU) and placed on ventilators.
During the interview, Hu and Yi’s skin color was noticeably very dark.
Song Jianxin, director of the infection department at the Wuhan Tongji Hospital, explained that most patients in critical condition also had the same side effect, with the skin turning dark, peeling, and cracking.
Doctors from Hubei General Hospital explained that this was due to liver damage, as a result of the virus attacking the body, medicines that the patients are taking, and the interaction between multiple organs that have been damaged due to respiratory distress.
“Iron is metabolized and stored by the liver. When the liver cannot work well, the iron will enter the blood, which can cause the skin to become darker,” one doctor said.
The report did not specify which, if any, medications Hu and Yi were treated with.